MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.75/30; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.75/30; CORONARY DRUG-ELUTING STENT
Model Number 453963
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.The affected product was not returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted review, no manufacturing related root cause could be identified.The orsiro mission (us) was used after the use by date which is indicated on the product label and warned against in the ifu.It was confirmed that the use by date was not checked prior to the device introduction, and that the physician finally decided to implant the stent.From the event description, the procedure was reported to be successful, and the device performed as intended.This indicates that the des was intact at the time of use.Due to the material characteristics and the aging behavior, there is no significant decrease in product performance including drug stability up to 3 years and therefore, no increase in risk is to be expected if the device is used 12 days after its expiration date.Also, the sterility of the orsiro mission would not be compromised if the sterile barrier was maintained until unpackaging as the same packaging and sterilization is used for products with 3 years shelf life.
 
Event or Problem Description
An orsiro mission drug-eluting stent, which was expired on 11-feb-2024, was successfully implanted on (b)(6) 2024 in the lad.It was noted that the staff added a red sticker, indicating the affected device was expiring soon, and it had a 2/24 sticker.Therefore, it was read off as expiring at the end of the month.When staff realized the affected device had actually expired on the 11th, it had already been introduced into the patient, and the physician made the decision to deploy.
 
Additional Manufacturer Narrative
Combination product: yes.Corrected the initial reporter information.Reference capa# nc-24-004.The affected product was not returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted review, no manufacturing related root cause could be identified.The orsiro mission (us) was used after the use by date which is indicated on the product label and warned against in the ifu.It was confirmed that the use by date was not checked prior to the device introduction, and that the physician finally decided to implant the stent.From the event description, the procedure was reported to be successful, and the device performed as intended.This indicates that the des was intact at the time of use.Due to the material characteristics and the aging behavior, there is no significant decrease in product performance including drug stability up to 3 years and therefore, no increase in risk is to be expected if the device is used 12 days after its expiration date.Also, the sterility of the orsiro mission would not be compromised if the sterile barrier was maintained until unpackaging as the same packaging and sterilization is used for products with 3 years shelf life.

Brand Name
ORSIRO MISSION (US) 2.75/30
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18902592
Report Number1028232-2024-01393
Device Sequence Number7838954
Product Code NIQ
UDI-Device Identifier07640130456198
UDI-Public(01)07640130456198(17)2402
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model Number453963
Device Catalogue Number453963
Device Lot Number01225512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown